# SDR CA140905003

- Difficulty date: September 4, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 208B
- Aircraft time: 9,591 hours
- Engine: Pwa PT6A114
- Propeller: Hartzl HCB3TN3
- System (JASC): 5512 · Horizontal Stabilizer, Plate/Skin
- Part: Skin
- Condition: Cracked
- Location: Horizontal Stab
- Part time: 10,209 hours
- Component: Horizontal Stab, Cessna
- Component part number: 263200038
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A SCHEDULED MAINTENANCE INSPECTION THE HORIZONTAL STABILIZER WAS NOTED TO HAVE A VERY LOUD OIL CANNING NOISE COMING FROM INSIDE THE TAIL SECTION WITH LIGHT PRESSURE APPLIED UP OR DOWN ON THE STABILIZER TIPS.  UPON FURTHER INVESTIGATION THE AME FOUND 2 CRACKS IN THE FORWARD FACE OF THE FWD HORIZONTAL STABILIZER SPAR. THESE CRACKS WERE BOTH NEAR THE CENTER PORTION OF THE STABILIZER.  THE CRACK TO THE RT OF CENTER WAS APPROXIMATELY 3" LONG WHILE THE 1 ON THE LT OF CENTER WAS APPROXIMATELY 2 INCH LONG.  THE OIL CANNING COULD ALSO BE SEEN FROM INSIDE THE TAIL WITH LIGHT PRESSURE APPLIED TO THE STABILIZER TIPS.  THE ACFT WAS REMOVER FROM SERVICE AND REPLACEMENT OF THE HORIZONTAL STABILIZER IS UNDERWAY.
